MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE
Model Number WA47506S
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that while using the hf-resection electrode "plasmaloop ¿ medium, 30°", loop, 24 fr., standard, 12°-30°, for tcris (single use), the electrode loop came off the end of the electrode and stuck inside the patient¿s tissue (uterus).The loop was successfully retrieved with forceps.The issue occurred during the therapeutic procedure (uterine myomectomy by resection), there was no delay and the procedure was completed.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device has been received and the evaluation is pending.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation: the device was returned and evaluated, and the customer¿s allegation was confirmed; the loop was detached from the forks on the distal end and was not returned for evaluation.The proximal end was severely bent on the white portion of the electrode.The distal end was observed under a microscope, and there was evidence of melted and charred insulation on the forks.Additionally, there were signs of dried foreign material near the insulation and the forks had signs of excessive bends and deformation.No functional tests could be performed as the proximal end was severely bent and the loop was detached.It was also noted that the device was not returned with the hf cable (low voltage), as well as it¿s original packaging.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and correction to d9.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the loose electrode loop and burnt/melted distal end was due to improper handling as well as excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE
Common Device Name
RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15988687
Report Number9610773-2022-00663
Device Sequence Number5724243
Product Code JOS
UDI-Device Identifier14042761085042
UDI-Public14042761085042
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161600
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47506S
Device Catalogue NumberWA47506S
Device Lot Number1000091576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer12/19/2022
01/26/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date12/20/2022
02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown